Alert archive / South Dakota / Wind Chill Advisories in 2018

Wind Chill Advisory 9, NWS Sioux Falls, SD

December 28, 201814 counties in South Dakota; 7 counties in Minnesota

NWS Sioux Falls, SD issued this wind chill advisory at Dec 28, 2018, 2:32 PM CST for 14 counties in South Dakota; 7 counties in Minnesota. It took effect at Dec 28, 2018, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2018, 2:32 PM CST (20:32 UTC)
In effect from
Dec 28, 2018, 6:00 PM CST
Expired
Dec 29, 2018, 9:00 AM CST
In force
15 hr
Issued by
NWS Sioux Falls, SD
All 21 counties

Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 50 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2018-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2018-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS43 KFSD 282032
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
232 PM CST Fri Dec 28 2018

MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-058>061-064-065-
290445-
/O.NEW.KFSD.WC.Y.0009.181229T0000Z-181229T1500Z/
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-
Aurora-Davison-Hanson-McCook-Douglas-Hutchinson-
232 PM CST Fri Dec 28 2018

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills from 20 to 
  30 below zero expected.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota and southwest Minnesota.

* WHEN...From 6 PM this evening to 9 AM CST Saturday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
3 follow-up statements
538 
WWUS43 KFSD 290305
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
905 PM CST Fri Dec 28 2018

MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-058>061-064-065-
291115-
/O.CON.KFSD.WC.Y.0009.000000T0000Z-181229T1500Z/
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-
Aurora-Davison-Hanson-McCook-Douglas-Hutchinson-
905 PM CST Fri Dec 28 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills from 20 below
  to 28 below zero expected.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota and southwest Minnesota.

* WHEN...Through 9 AM CST Saturday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
401 
WWUS43 KFSD 290926
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
326 AM CST Sat Dec 29 2018

MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-058>061-064-065-
291500-
/O.CON.KFSD.WC.Y.0009.000000T0000Z-181229T1500Z/
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-
Aurora-Davison-Hanson-McCook-Douglas-Hutchinson-
326 AM CST Sat Dec 29 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills from 20 
  below to 28 below zero expected.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota and southwest Minnesota.

* WHEN...Through 9 AM CST Saturday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
082 
WWUS43 KFSD 291445
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
845 AM CST Sat Dec 29 2018

MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-058>061-064-065-
291545-
/O.EXP.KFSD.WC.Y.0009.000000T0000Z-181229T1500Z/
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-
Aurora-Davison-Hanson-McCook-Douglas-Hutchinson-
845 AM CST Sat Dec 29 2018

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Sunshine along with warmer air moving into the region has warmed 
conditions above dangerous levels for most areas. Winds chills for
the rest of the morning continue to be cold, with values in the 
negative teens and negative single digits, so continue to bundle 
up if outside.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 12:03 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 28, 12:03 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1203 PM CST Fri Dec 28 2018

.SHORT TERM...(Today and Tonight)
Issued at 345 AM CST Fri Dec 28 2018

Cyclonic flow around low over western Wisconsin resulting in gusty
northwest winds.  Isentropic lift gradually wanes through the day,
but could still see some light snow/flurries lingering through the
day as atmospheric column cools and dendritic layer develops near the
surface.

Early this morning, model soundings suggest saturation issues aloft,
and with surface observations in northwest Iowa suggesting mixed
precipitation, elected to issue a winter weather advisory for
remaining counties in the east.  Have also extended the advisory in
time a few hours for gusty winds and blowing snow concerns.

With cold air advection through the day, temperatures will fall
throughout the day.  Expect temperatures to be in the single digits
above zero by early afternoon, but with strong north winds remaining
through the afternoon hours, could see wind chills approach advisory
levels along the highway 14 corridor and along the Buffalo Ridge in
southwest Minnesota.

Tonight, temperatures at 925 hpa fall into the upper teens below
zero leading to the coldest night across the region so far this
season.  Clearing skies and decreasing winds will allow for decent
radiative conditions across the fresh snowpack. With that said,
southwesterly winds kick in after 06Z west of I-29 drawing warmer
air into the region.

.LONG TERM...(Saturday through Thursday)
Issued at 345 AM CST Fri Dec 28 2018

Should see a warming trend through the weekend ahead of the next
system arriving on New Years eve.  Ahead of the system, dendritic
layer appears to suffer saturation issues, but growing saturation
near the surface may lead to some freezing drizzle across the area.
As the robust lift moves into the region, expect snow to develop.
Snow should be fairly light, generally totaling around an inch or
less.  Heaviest snowfall appears to be along the highway 14 corridor
closer to the mid-level wave.

Behind the departing wave, temperatures plummet back into the deep
freeze and remain there for the first few days of 2019.  Expect to
see some warming late next week as a chinook type pattern develops,
though mainly dry conditions look to prevail outside of New Years
Eve.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1200 PM CST Fri Dec 28 2018

Another hour or two of light snow is expected for northwest Iowa,
including KSUX. Mid-level ceilings will accompany IFR visibilities
through about 28/2000z, after which time snow is expected to end.
Region-wide, near-surface blowing snow will be the main issue
through the afternoon hours. Winds slowly weaken through 29/0000z,
meaning blowing snow issues should decrease throughout the
evening. Until sunset, gusts in the 20 to 30 kt range will be
common. Skies clear overnight. There is a slight chance of
freezing fog for the James River Valley Saturday morning, due to
light winds and clear skies, but have avoided mention in TAFs for
this issuance due to low confidence.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...BT
LONG TERM...BT
AVIATION...VandenBoogart
Hazardous weather outlook, Dec 28, 4:36 AM CST, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
436 AM CST Fri Dec 28 2018

IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040-
050-052>071-291045-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Rock-Dixon-Dakota-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
436 AM CST Fri Dec 28 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska,
central South Dakota, east central South Dakota, south central
South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Snow and blowing snow are expected through the day today.
Additional snow accumulations are expected to be an inch or less.

Much colder air will move into the region behind this winter
storm for Friday and Saturday. Wind chills in the single digits
and teens below zero appear likely tonight into Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow will be possible New Years Eve. Snow amounts are
expected to be an inch or less.

Another blast of cold air Monday night into Tuesday will bring
wind chill values of 20 below to 30 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ071-072-080-081-089-090-097-291045-
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
436 AM CST Fri Dec 28 2018

This Hazardous Weather Outlook is for portions of southwest
Minnesota.

.DAY ONE...Today and Tonight

Snow and blowing snow are expected through the day today.
Additional snow accumulations are expected to be an inch or less.

Much colder air will move into the region behind this winter
storm for Friday and Saturday. Wind chills will approach 20 below
Friday afternoon and remain there through Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow will be possible New Years Eve. Snow amounts are
expected to be an inch or less.

Another blast of cold air Monday night into Tuesday will bring
wind chill values of 20 below to 30 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 28, 8:43 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     HEAVY SNOW       2 S HURON               44.34N 98.22W
12/28/2018  M7.5 INCH        BEADLE             SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL.

&&
Local storm report, Dec 28, 9:09 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     SNOW             2 N SIOUX FALLS         43.57N 96.73W
12/28/2018  M4.7 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL SINCE WEDNESDAY, 12/26.

0800 AM     SNOW             TYNDALL                 42.99N 97.86W
12/28/2018  M7.6 INCH        BON HOMME          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION TYNS2, TYNDALL.

0800 AM     SNOW             SANBORN                 43.18N 95.66W
12/28/2018  M0.5 INCH        O'BRIEN            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SNBI4, SANBORN.

0800 AM     SNOW             1 S MARSHALL            44.44N 95.79W
12/28/2018  M8.0 INCH        LYON               MN   COCORAHS

            COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.

0800 AM     SNOW             5 W BRUCE               44.43N 97.00W
12/28/2018  M8.7 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-45, 5 W BRUCE.

0800 AM     HEAVY SNOW       2 S ARMOUR              43.30N 98.34W
12/28/2018  M8.0 INCH        DOUGLAS            SD   EMERGENCY MNGR

0700 AM     SNOW             1 WNW CANTON            43.31N 96.59W
12/28/2018  M3.5 INCH        LINCOLN            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNNS2, CANTON.

0700 AM     SNOW             1 WNW LAKEFIELD         43.68N 95.18W
12/28/2018  M2.3 INCH        JACKSON            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LKFM5, LAKEFIELD.

0700 AM     SNOW             WHITE LAKE              43.73N 98.72W
12/28/2018  M9.2 INCH        AURORA             SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WITS2, WHITE LAKE.

0700 AM     SNOW             4 NNE SIBLEY            43.45N 95.71W
12/28/2018  M1.0 INCH        OSCEOLA            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SIBI4, SIBLEY.

0700 AM     SNOW             DE SMET                 44.38N 97.55W
12/28/2018  M7.0 INCH        KINGSBURY          SD   COCORAHS

            COCORAHS STATION SD-KY-5, DE SMET.

0700 AM     SNOW             4 SW SIOUX FALLS        43.50N 96.79W
12/28/2018  M6.2 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.

0700 AM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
12/28/2018  M6.0 INCH        JERAULD            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WSPS2, WESSINGTON
            SPRINGS.

0700 AM     SNOW             2 NNE WORTHINGTON       43.65N 95.58W
12/28/2018  M3.0 INCH        NOBLES             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WRNM5, WORTHINGTON.

0700 AM     SNOW             2 N CHESTER             43.93N 96.93W
12/28/2018  M7.1 INCH        LAKE               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHES2, CHESTER 2N.

0700 AM     SNOW             ORANGE CITY             43.00N 96.05W
12/28/2018  M0.8 INCH        SIOUX              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ORCI4, ORANGE CITY.

0641 AM     HEAVY SNOW       2 S HURON               44.34N 98.22W
12/28/2018  M7.5 INCH        BEADLE             SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL.

0630 AM     SNOW             2 ESE YANKTON           42.88N 97.36W
12/28/2018  M7.5 INCH        YANKTON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION YTNS2, 2 SE YANKTON.

0600 AM     SNOW             HURLEY                  43.28N 97.09W
12/28/2018  M4.5 INCH        TURNER             SD   COCORAHS

            COCORAHS STATION SD-TR-9, HURLEY.

0600 AM     SNOW             EDGERTON                43.87N 96.13W
12/28/2018  M4.5 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION MN-PS-6, EDGERTON.

1100 PM     SNOW             MITCHELL                43.70N 98.04W
12/27/2018  M11.4 INCH       DAVISON            SD   CO-OP OBSERVER

            CORRECTS PREVIOUS SNOW REPORT FROM 2 S
            MITCHELL. CO-OP OBSERVER STATION MCLS2,
            MITCHELL.

0300 PM     SNOW             1 SSE VERMILLION        42.76N 96.92W
12/27/2018  M3.0 INCH        CLAY               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION VRMS2, 2 SE
            VERMILLION.

&&
Local storm report, Dec 28, 9:14 AM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     SNOW             2 N SIOUX FALLS         43.57N 96.73W
12/28/2018  M4.7 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL SINCE WEDNESDAY, 12/26.

0800 AM     SNOW             TYNDALL                 42.99N 97.86W
12/28/2018  M7.6 INCH        BON HOMME          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION TYNS2, TYNDALL.

0800 AM     SNOW             1 S MARSHALL            44.44N 95.79W
12/28/2018  M8.0 INCH        LYON               MN   COCORAHS

            COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.

0800 AM     HEAVY SNOW       2 S ARMOUR              43.30N 98.34W
12/28/2018  M8.0 INCH        DOUGLAS            SD   EMERGENCY MNGR

0800 AM     SNOW             5 W BRUCE               44.43N 97.00W
12/28/2018  M8.7 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-45, 5 W BRUCE.

0800 AM     SNOW             SANBORN                 43.18N 95.66W
12/28/2018  M0.5 INCH        OBRIEN            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SNBI4, SANBORN.

0700 AM     SNOW             1 WNW CANTON            43.31N 96.59W
12/28/2018  M3.5 INCH        LINCOLN            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNNS2, CANTON.

0700 AM     SNOW             1 WNW LAKEFIELD         43.68N 95.18W
12/28/2018  M2.3 INCH        JACKSON            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LKFM5, LAKEFIELD.

0700 AM     SNOW             4 NNE SIBLEY            43.45N 95.71W
12/28/2018  M1.0 INCH        OSCEOLA            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SIBI4, SIBLEY.

0700 AM     SNOW             4 SW SIOUX FALLS        43.50N 96.79W
12/28/2018  M6.2 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.

0700 AM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
12/28/2018  M6.0 INCH        JERAULD            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WSPS2, WESSINGTON
            SPRINGS.

0700 AM     SNOW             2 N CHESTER             43.93N 96.93W
12/28/2018  M7.1 INCH        LAKE               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHES2, CHESTER 2N.

0700 AM     SNOW             ORANGE CITY             43.00N 96.05W
12/28/2018  M0.8 INCH        SIOUX              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ORCI4, ORANGE CITY.

0700 AM     SNOW             2 NNE WORTHINGTON       43.65N 95.58W
12/28/2018  M3.0 INCH        NOBLES             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WRNM5, WORTHINGTON.

0700 AM     SNOW             DE SMET                 44.38N 97.55W
12/28/2018  M7.0 INCH        KINGSBURY          SD   COCORAHS

            COCORAHS STATION SD-KY-5, DE SMET.

0700 AM     SNOW             WHITE LAKE              43.73N 98.72W
12/28/2018  M9.2 INCH        AURORA             SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WITS2, WHITE LAKE.

0641 AM     HEAVY SNOW       2 S HURON               44.34N 98.22W
12/28/2018  M7.5 INCH        BEADLE             SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL.

0630 AM     SNOW             2 E YANKTON             42.88N 97.36W
12/28/2018  M7.5 INCH        YANKTON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION YTNS2, 2 SE YANKTON.

0600 AM     SNOW             EDGERTON                43.87N 96.13W
12/28/2018  M4.5 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION MN-PS-6, EDGERTON.

0600 AM     SNOW             HURLEY                  43.28N 97.09W
12/28/2018  M4.5 INCH        TURNER             SD   COCORAHS

            COCORAHS STATION SD-TR-9, HURLEY.

1100 PM     SNOW             MITCHELL                43.70N 98.04W
12/27/2018  M11.4 INCH       DAVISON            SD   CO-OP OBSERVER

            CORRECTS PREVIOUS SNOW REPORT FROM
            MITCHELL. CO-OP OBSERVER STATION MCLS2,
            MITCHELL.

0300 PM     SNOW             1 SSE VERMILLION        42.76N 96.92W
12/27/2018  M3.0 INCH        CLAY               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION VRMS2, 2 SE
            VERMILLION.

&&
Local storm report, Dec 28, 10:39 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1039 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             LENNOX                  43.35N 96.90W
12/27/2018  M4.0 INCH        LINCOLN            SD   PUBLIC

            SOCIAL MEDIA REPORT.

&&
Local storm report, Dec 28, 10:43 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1043 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     SNOW             2 N SIOUX FALLS         43.57N 96.73W
12/28/2018  M4.7 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL SINCE WEDNESDAY, 12/26.

0900 AM     SNOW             1 NNW MARSHALL          44.47N 95.80W
12/28/2018  M10.0 INCH       LYON               MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MMLM5, MARSHALL.

0900 AM     SNOW             1 ENE WALL LAKE         43.53N 96.95W
12/28/2018  M8.0 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-8, WALL LAKE.

0800 AM     SNOW             TYNDALL                 42.99N 97.86W
12/28/2018  M7.6 INCH        BON HOMME          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION TYNS2, TYNDALL.

0800 AM     HEAVY SNOW       2 S ARMOUR              43.30N 98.34W
12/28/2018  M8.0 INCH        DOUGLAS            SD   EMERGENCY MNGR

0800 AM     SNOW             SANBORN                 43.18N 95.66W
12/28/2018  M0.5 INCH        OBRIEN            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SNBI4, SANBORN.

0800 AM     SNOW             1 N ROCK RAPIDS         43.43N 96.17W
12/28/2018  M1.0 INCH        LYON               IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION RKRI4, ROCK RAPIDS.

0800 AM     SNOW             1 NE BROOKINGS          44.32N 96.77W
12/28/2018  M8.1 INCH        BROOKINGS          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION BROS2, 2 NE
            BROOKINGS.

0800 AM     SNOW             1 SW BROOKINGS          44.29N 96.80W
12/28/2018  M8.0 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-3, 1 SW BROOKINGS.

0800 AM     SNOW             5 W BRUCE               44.43N 97.00W
12/28/2018  M8.7 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-45, 5 W BRUCE.

0800 AM     SNOW             1 S MARSHALL            44.44N 95.79W
12/28/2018  M8.0 INCH        LYON               MN   COCORAHS

            COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.

0700 AM     SNOW             1 WNW CANTON            43.31N 96.59W
12/28/2018  M3.5 INCH        LINCOLN            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNNS2, CANTON.

0700 AM     SNOW             4 NNE SIBLEY            43.45N 95.71W
12/28/2018  M1.0 INCH        OSCEOLA            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SIBI4, SIBLEY.

0700 AM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
12/28/2018  M6.0 INCH        JERAULD            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WSPS2, WESSINGTON
            SPRINGS.

0700 AM     SNOW             ORANGE CITY             43.00N 96.05W
12/28/2018  M0.8 INCH        SIOUX              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ORCI4, ORANGE CITY.

0700 AM     SNOW             WHITE LAKE              43.73N 98.72W
12/28/2018  M9.2 INCH        AURORA             SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WITS2, WHITE LAKE.

0700 AM     SNOW             DE SMET                 44.38N 97.55W
12/28/2018  M7.0 INCH        KINGSBURY          SD   COCORAHS

            COCORAHS STATION SD-KY-5, DE SMET.

0700 AM     SNOW             2 NNE WORTHINGTON       43.65N 95.58W
12/28/2018  M3.0 INCH        NOBLES             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WRNM5, WORTHINGTON.

0700 AM     SNOW             2 N CHESTER             43.93N 96.93W
12/28/2018  M7.1 INCH        LAKE               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHES2, CHESTER 2N.

0700 AM     SNOW             4 SW SIOUX FALLS        43.50N 96.79W
12/28/2018  M6.2 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.

0700 AM     SNOW             1 WNW LAKEFIELD         43.68N 95.18W
12/28/2018  M2.3 INCH        JACKSON            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LKFM5, LAKEFIELD.

0641 AM     HEAVY SNOW       2 S HURON               44.34N 98.22W
12/28/2018  M7.5 INCH        BEADLE             SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL.

0630 AM     SNOW             2 E YANKTON             42.88N 97.36W
12/28/2018  M7.5 INCH        YANKTON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION YTNS2, 2 E YANKTON.

0600 AM     SNOW             HURLEY                  43.28N 97.09W
12/28/2018  M4.5 INCH        TURNER             SD   COCORAHS

            COCORAHS STATION SD-TR-9, HURLEY.

0600 AM     SNOW             EDGERTON                43.87N 96.13W
12/28/2018  M4.5 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION MN-PS-6, EDGERTON.

1100 PM     SNOW             MITCHELL                43.70N 98.04W
12/27/2018  M11.4 INCH       DAVISON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION MCLS2, MITCHELL.

&&

Nearby

Wind Chill Advisories in South Dakota, 2018Wind Chill Advisories in Minnesota, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.